A Typical Chemo Rash…You’re Kidding Me, Right?

Originally, they had told me no treatment was needed, but there were still many unanswered questions.  My tumor was not a typical astrocytoma.  The oncology doctor had advised us to start radiation as a precaution.  But, I was afraid to and not too.

The thought of losing my hair, oh my gosh…I had grown up with big ears, no kidding, my hair would part and my ears would stick out.  My husband had always joked about putting the top down on our car and I might fly out…kidding and teasing me, but I would never get my hair cut short because I hated my ears.  Now this!  The sickness and vomiting; now I could stand to lose some weight, but in reality I just plain didn’t want to do it.  Was the risk really that bad?

I talk to the neurologist and he said it was up to me.  Maybe we could do chemotherapy instead, but in a small dosage, pill form and I could try it from home.  I wanted to keep my strength up so I could continue my physical therapy.  Yes, maybe this would do.  Well, when I went to pick up the prescription, the first hint that there might be a problem was when the pharmacist asking me if I was aware of how much this would be.  Why, I had insurance and it covered prescriptions.  It always paid well and my co-pay was usually a minimal amount.  But, I never had meds filled that were a whopping $1500…what!  You are kidding me, right?  For five little pills for five days! They weren’t kidding about chemo, let me tell you that right now…

But, if I had gone to the hospital and had the chemo administered, this would have been covered on my hospital plan…of course.  What was I thinking?  Was I losing my mind?  Less costs to the insurance, more costs to me.  So I put the prescription on my credit card and went home.  I would fight the system later, today I was too tired.  But, I didn’t realize how tired I really would be till the next couple of days.  I tried to keep up with my physical and aquatic therapy each day, but that soon came to a halt.  I only had five days, but by day three I was exhausted.  I also had noticed a rash on my chest, but my book said that was very common.

So I continued to take the pills as directed.  My appetite began to drop off and each day I could swear my hair was getting thinner or was I just imaging it?  After all, there was only five days…

The rash became worse, behind my legs, under my arms, and hot, very hot and then the itching, oh no!

I called the doctor’s office and left a message.  In the meantime snow had started to come down outside and they were saying a big one…I didn’t care…I was too sick to care…the itching…the scratching…then the burning.  When the doctor called I was in tears, he was also upset.  Why hadn’t I called sooner?  Because, the book said…he replied you are having an allergic reaction, not a rash!  How many pills were left, none, I had taken them all.  Oh no, the worst was yet to come.  He called in a couple of prescriptions and said to sleep, sleep, sleep and thank goodness I did.

I honestly believe I could have run out buck naked and did snow angels if I had not gotten some relief soon.  So from that point on a rash means call the doctor, just in case…

1 Comment

  1. by Tomika on October 23, 2013  10:42 pm Reply

    My friend Tom Moyer, a guy who drives a LOT of website traffic to various offers through his large blog network, has just released a website traffic service with a free trial so webmasters can "try before they buy". If you are interested in driving lots of website traffic to your website then don't miss this offer: http://gmbal.com/1910e

Leave a reply

Your email address will not be published.

*